Hail, Benton
- When
- May 26, 3:35 PM CST
- Where
- Benton County, 6 mi E of Rogers
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.330, -94.012
Isolated severe thunderstorms occurred during the afternoon of the 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated severe thunderstorms occurred during the afternoon of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 26, 2:01 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT MON MAY 26 2008
.DISCUSSION...
CONVECTION HAS BEEN MAINTAINED ACROSS FAR NORTHEAST OKLAHOMA TODAY
RESULTING IN VARIOUS OUTFLOW BOUNDARIES...WITH THE MOST DEFINED
BOUNDARY CURRENTLY ALONG A HOMINY...CLAREMORE...JAY LINE. LARGER
SCALE BOUNDARIES REMAIN FURTHER WEST WITH THE DRYLINE...AND NORTH
WITH THE EVENTUAL COLD FRONT. STORMS WILL LIKELY BE
MAINTAINED...AND DEVELOP FURTHER...BOTH IN VICINITY OF THE
OUTFLOW BOUNDARIES AND ALONG THE DRY LINE AND COLD FRONT BY LATE
AFTERNOON. AN EVENTUAL MERGER INTO A LARGE COMPLEX IS LIKELY...AND
GIVEN THE VEERED LOW LEVEL JET AND WEAKENING STEERING WINDS
ALOFT...A TURN TO THE EAST SOUTHEAST IS EXPECTED THUS AFFECTING
MUCH OF NORTHEAST OKLAHOMA TONIGHT. SEVERE WEATHER POTENTIAL
REMAINS HIGH GIVEN THE CURRENT INSTABILITY PROFILES AS SUCH HIGH
CAPE VALUES SELDOM GO AWAY QUIETLY. AN ENHANCED REGION OF TORNADIC
POTENTIAL WILL EXIST WITHIN VICINITY OF LOW LEVEL BOUNDARIES.
GIVEN THE EXPECTED MCS AND THE HEAVY RAINS RECORDED LAST NIGHT
THROUGH TODAY...A FLASH FLOOD WATCH HAS BEEN POSTED THROUGH
TONIGHT. THIS WATCH MAY BE EXTENDED BOTH IN AREA AND TIME ONCE
CONFIDENCE INCREASES IN HEAVY RAINFALL TRENDS.
THE COLD FRONT AND/OR CONVECTIVE OUTFLOW BOUNDARIES WILL AFFECT A
LARGE PORTION OF THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. HIGH
INSTABILITY WILL LIKELY AGAIN DEVELOP BY AFTERNOON AND RAISE THE
SEVERE WEATHER POTENTIAL WITH ANY RENEWED CONVECTION. STORM
MOVEMENT SHOULD BE RATHER SLOW AND WITH FOCUSED DEVELOPMENT ALONG
THE BOUNDARIES...FLASH FLOODING POTENTIAL WILL CONTINUE.
THE POST FRONTAL AIRMASS LOOKS NOTICEABLY COOLER AND WIDESPREAD
CLOUDINESS MAY CONTINUE NORTH OF THE BOUNDARY ON WEDNESDAY...THUS
A WELCOME COOL DOWN IS EXPECTED. THE HIGHER THUNDERSTORM CHANCES
ARE ALSO EXPECTED TO SHIFT SOUTH WITH TIME AND EVENTUALLY FOCUS
SOUTH OF THE FORECAST AREA.
UPPER RIDGING AND IMPRESSIVE THICKNESS VALUES EXPAND OVER THE AREA
BY LATE WEEK INTO NEXT WEEKEND. THIS ALONG WITH A STRENGTHENING
LEE TROUGH WILL QUICKLY RETURN THE ABOVE NORMAL TEMPERATURES AND
HIGH HUMIDITY CONDITIONS. THE UPPER RIDGING WILL FOCUS THE PRIMARY
STORM TRACK NORTH OF THE AREA...HOWEVER A TRAILING COLD FRONT MAY
EFFECT THE AREA NEXT WEEKEND WITH LOW CONFIDENCE IN EXACTLY HOW
FAR SOUTH THE FRONT WILL MAKE IT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 87 61 75 / 70 40 40 20
FSM 72 87 69 82 / 20 60 50 30
MLC 74 87 68 83 / 30 40 60 20
BVO 71 84 60 73 / 80 50 30 20
FYV 69 83 63 76 / 30 70 50 30
BYV 67 82 63 76 / 30 70 40 30
MKO 71 86 65 77 / 50 50 50 20
MIO 69 82 57 73 / 70 70 30 20
F10 73 87 65 77 / 60 40 50 20
HHW 73 88 71 87 / 20 40 60 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063.
AR...NONE.
&&
SHORT TERM...15
LONG TERM....07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 140 PM CDT MON MAY 26 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 130 PM CDT MON MAY 26 2008 ...MORE STORMS...SOME POSSIBLY SEVERE...LATE THIS AFTERNOON AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. MOST LIKELY TIME...LATE AFTERNOON OR EARLY EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON EARLY EVENING. FLASH FLOOD. RISK...LIMITED. AREA...AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY AND TODAY. ONSET...LATE AFTERNOON OR OVERNIGHT. HEAVY RAIN. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A COMPLEX WEATHER SITUATION FEATURES MULTIPLE OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION AND A VERY UNSTABLE ATMOSPHERE. THUNDERSTORMS ARE MOST LIKELY FROM INTERSTATE 44 ON NORTH AND WEST. HOWEVER...GIVEN THE DEGREE OF INSTABILITY...ALL AREAS WILL SEE AT LEAST A RISK OF THUNDERSTORM DEVELOPMENT. THUNDERSTORMS OVER SOUTHEAST KANSAS WILL LIKELY EXPAND BACK TO THE SOUTHWEST LATE THIS AFTERNOON OR EARLY EVENING. OTHER THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A DRY LINE FROM WESTERN KANSAS AND THE OKLAHOMA AND TEXAS PANHANDLES. EVENING THUNDERSTORMS WILL EXPAND EAST OVERNIGHT INTO OUR REGION. AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT...INCLUDING SOUTHERN TULSA COUNTY ...NOWATA COUNTY AND MADISON COUNTY ARKANSAS WILL BE VULNERABLE TO FLASH FLOODING...SHOULD THUNDERSTORMS DEVELOP AND PERSIST OVER THOSE AREAS. OTHER AREAS MAY ALSO HAVE TO DEAL WITH HEAVY RAINFALL...THE MOST VULNERABLE AREAS WILL BE NORTH AND WEST OF INTERSTATE 44 WHERE THE PROBABILITY OF THUNDERSTORMS IS HIGHEST. LARGE HAIL AND DAMAGING WIND IS ALSO A POSSIBILITY WITH THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...THEN AGAIN OVERNIGHT WITH A SECOND WAVE OF THUNDERSTORMS. THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT...DURING THE LATE AFTERNOON AND EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY INTO EARLY WEDNESDAY RESULTING IN GREATER COVERAGE OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANOTHER WEAKER COLD FRONT WILL APPROACH THE AREA OVER THE WEEKEND BRINGING A CHANCE OF THUNDERSTORMS AT THAT TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL CHELSEA 36.54N 95.43W
05/26/2008 E0.75 INCH ROGERS OK LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AT THE CHELSEA POLICE AND FIRE
DEPARTMENTS
1148 AM HAIL 3 W CHELSEA 36.54N 95.49W
05/26/2008 E0.75 INCH ROGERS OK LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL
&&
DMJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 PM CDT MON MAY 26 2008
OKZ057-261800-
CRAIG OK-
1232 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG
AT 1232 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF WHITE OAK...MOVING EAST AT 14 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA AND WHITE OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH...AND PERIODS OF VERY HEAVY RAINFALL.
LAT...LON 3675 9501 3655 9502 3657 9527 3666 9530
TIME...MOT...LOC 1732Z 251DEG 12KT 3661 9519SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT MON MAY 26 2008
OKZ057-261830-
CRAIG OK-
107 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 107 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAIG COUNTY...MOVING EAST AT 38 MPH. THIS STORM HAS SHOWN SIGNS OF
LOW LEVEL ROTATION ON RADAR AND WILL BE CLOSELY MONITORED.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3690 9507 3689 9541 3695 9541 3696 9541
3699 9541 3700 9526 3700 9510
TIME...MOT...LOC 1807Z 250DEG 33KT 3694 9533SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT MON MAY 26 2008
ARZ001-002-010-262215-
BENTON AR-CARROLL AR-WASHINGTON AR-
408 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON...NORTHWESTERN CARROLL AND BENTON
AT 408 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF PEA RIDGE TO CENTERTON TO 4
MILES NORTHWEST OF GENTRY...MOVING EAST AT 18 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...SHADY GROVE...MILLER...HILL TOP...
BENTONVILLE...ROGERS...LOWELL...GENTRY...PEA RIDGE...GATEWAY...
HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...WAR EAGLE...
MONTE NE...LOOKOUT...VAUGHN...LARUE...CENTERTON...AVOCA...BELLA
VISTA...GARFIELD...BEAVER LAKE...BUSCH...SPRINGDALE...JOHNSON...
SONORA...TONTITOWN...ELM SPRINGS AND OAK GROVE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3631 9382 3630 9386 3624 9386 3623 9388
3620 9389 3608 9409 3628 9458 3638 9436
3650 9421 3650 9395 3650 9393 3649 9377
TIME...MOT...LOC 2108Z 285DEG 16KT 3651 9411 3635 9425
3629 9452The Springfield radar (KSGF), 114 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down two large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109455, 105476, 105491.